Acute glyphosate poisoning: a case report on fatal poisoning

سال انتشار: 1405
نوع سند: مقاله ژورنالی
زبان: انگلیسی
مشاهده: 42

متن کامل این مقاله منتشر نشده است و فقط به صورت چکیده یا چکیده مبسوط در پایگاه موجود می باشد.
توضیح: معمولا کلیه مقالاتی که کمتر از ۵ صفحه باشند در پایگاه سیویلیکا اصل مقاله (فول تکست) محسوب نمی شوند و فقط کاربران عضو بدون کسر اعتبار می توانند فایل آنها را دریافت نمایند.

استخراج به نرم افزارهای پژوهشی:

لینک ثابت به این مقاله:

شناسه ملی سند علمی:

JR_PJMT-15-2_006

تاریخ نمایه سازی: 17 مهر 1405

چکیده مقاله:

Introduction: Herbicidal compounds are one of the common types of poisonings used for Deliberate Self Harm in Developing countries, associated with high morbidity and mortality with multisystem toxicity The rare manifestations involve Cardiovascular and Neurological system.Case Report: In ۲۰۲۵, a ۳۰-year-old male presented to emergency department at Lata Mangeshkar hospital, India, one hour after ingestion of ۱۵۰ ml of ۴۱% glyphosate (Glycel) with vomiting, tachycardia (۱۴۰/min), hypotension and hypoxia. Within hours, he developed metabolic acidosis, type ۱ respiratory failure, refractory hypotension requiring noradrenaline, left ventricular dysfunction (EF ۳۵%), and neurological signs (horizontal/vertical nystagmus, diplopia). Management included gastric lavage, mechanical ventilation, Inotropic support (Noradrenaline, Dobutamine), N-Acetylcysteine and Antibiotics for aspiration pneumonia. MRI Brain was normal. By day ۶, cardiac, neurological and respiratory parameters gradually normalized; the patient was extubated and discharged without sequelae after psychiatric evaluation.Discussion: The severe multisystem toxicity observed in this case, particularly the transient cardiomyopathy and neurological deficits, is primarily driven by the surfactants in commercial glyphosate formulations rather than the glyphosate moiety itself. These surfactants likely induce cellular damage through mitochondrial dysfunction and the uncoupling of oxidative phosphorylation. The reversibility of these manifestations suggests a transient toxic-metabolic process rather than permanent structural injury, emphasizing the critical role of surfactant-induced cardiotoxicity and neurotoxicity.Conclusion: This case highlights rare cardiovascular and reversible neurotoxic effects of glyphosate poisoning which is mainly due to mechanism of uncoupling of oxidative phosphorylation. The most common clinical symptoms are gastrointestinal like erosions and gastrointestinal hemorrhages. Increased risk of mortality is seen patients developing acute kidney injury, pulmonary edema and hyperkalemia. This case report underscores the efficacy of aggressive supportive care in achieving favorable outcomes despite absence of an antidote.

نویسندگان

Sayali Kolse

Department of General Medicine, NKP institute of Medical Sciences and Lata Mangeshkar hospital, MUHS University, Maharashtra, India

Shilpa Deoke

Department of General Medicine, NKP institute of Medical Sciences and Lata Mangeshkar hospital, MUHS University, Maharashtra, India

Madhuri Holay

Department of General Medicine, NKP institute of Medical Sciences and Lata Mangeshkar hospital, MUHS University, Maharashtra, India

مراجع و منابع این مقاله:

لیست زیر مراجع و منابع استفاده شده در این مقاله را نمایش می دهد. این مراجع به صورت کاملا ماشینی و بر اساس هوش مصنوعی استخراج شده اند و لذا ممکن است دارای اشکالاتی باشند که به مرور زمان دقت استخراج این محتوا افزایش می یابد. مراجعی که مقالات مربوط به آنها در سیویلیکا نمایه شده و پیدا شده اند، به خود مقاله لینک شده اند :
  • Bates N, Campbell A. Glyphosate. In Handbook of poisoning in ...
  • Giesy JP, Dobson S, Solomon KR. Ecotoxicological risk assessment for ...
  • Han SK, Jeong J, Yeom S, Ryu J, Park S. ...
  • نمایش کامل مراجع